Posted by Christ_empowered on October 17, 2010, at 17:50:06
In reply to Issues with meds, posted by SheilaC on October 17, 2010, at 16:42:04
Hey Sheila. Amphetamines can make people irritable, angry, even enraged and psychotic and violent--its all a question of dose, individual sensitivity, and the other med(s) on board.
From my own experience taking Adderall, I'd guess that it might be contributing to your irritability. I personally got too much of an antidepressant "kick" out of adderall (read: drug induced euphoria, even at prescribed doses--common experience) and it made me kind of angry. Tapering off resolved the issue.
If you're kind of sad/dysphoric on the weekends when you don't take it, you might want to try tapering it more slowly. Maybe taper slowly, go a few days or a week without it, and re-*ss*s the situation? Amphetamine withdrawal is no fun, but its not the same thing as depression, so its important to taper slowly to minimize the withdrawal so you don't mistakenly think you have some underlying depression...the problem is probably just withdrawal-induced dysphoria.